Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

I've been on retin-a since June '04 and my face has cleared very well. However, a month ago, I stopped (it was making me too oily) and tried proactiv for 2 weeks. Huge mistake. I'm now on retin-a micro again and I'm breaking out like crazy.

I already went throught the initial breakout back in june but I've been on it for about a month (after stopping use for only 2 weeks) and my face is a mess. It burns everytime I put it on and it's super dry. I don't want to quit but I wake up to new zits everyday. Is it possible to have such a bad breakout after not using it for such a short period of time?

Share this post


Link to post
Share on other sites

I've never been on Retin-A, but it sounds like your face is really irritated. Proactiv probably didn't help much with that! It might be a good idea to stop with the Retin-A Micro and let your face calm down and regain it's moisture balance. I know it's hard to quit a product that you know is *supposed* to be helping, but it's really for the better when you're red, burning, etc. I would just wash with a simple, moisturizing cleanser (I really recommend Dove Sensitive Skin bar) and use a moisturizer. I bet the irritation of your skin would subside a lot, and thus make it look a lot less inflamed and angry!

I hope this helps,

Mae

Share this post


Link to post
Share on other sites

Honey, I can totallly sympathize!! Proactve was terrible for my face and so was Retin-A, I looke like a monster, I found out that I am allergic to vitiman_A and BP (in proactive) but if Retin A helped before I would suggest switching to the cream form or seeing your derm for a follow-up appointment to see if you are having an allergic reaction or if after Proactive your face is still to sensitive for such a strong pescription. Even after previously being on a med going off it then going on you can have that same inital breakout as befoe. GOod Luck!

Share this post


Link to post
Share on other sites

Word up. I've found that Retin-A and Proactiv are, bar-none, the two worst acne treatments on the market, especially for people with dry skin. Why did you switch to Proactiv if Retin-A was working for you? Too oily is better than broken out and irritated. Your logic eludes me.

And yeah, imagine is right, you need a good old fashioned moisturizing bar. I personally use Neutrogena Dry Skin Formula, but I'm sure the Dove deal works as well.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×